Hail, Cass
- When
- May 3, 4:28 PM EST to 4:29 PM EST
- Where
- Cass County, 0.52 mi E of Logansport
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.750, -86.340
An outflow boundary, from convection during the early morning hours of the 3rd, interacted with steep lapse rates, decent shear and surface based CAPE of around 1000 j/kg to spark several thunderstorms. The majority remained below severe limits with only one storm producing hail to the size of nickels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
An outflow boundary, from convection during the early morning hours of the 3rd, interacted with steep lapse rates, decent shear and surface based CAPE of around 1000 j/kg to spark several thunderstorms. The majority remained below severe limits with only one storm producing hail to the size of nickels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 3, 3:57 PM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 PM EDT MON MAY 3 2010 .UPDATE... QUICK UPDATE TO REFINE POPS BASED ON AFTERNOON RADAR EVOLUTION. UPPED POPS TO CAT OVER SOUTHWESTERN AREAS GIVEN EXPANSION OF STRATIFORM REGION INTO THIS AREA. OTHERWISE...GOING FORECAST ON TRACK. && .PREV DISCUSSION... /ISSUED 219 PM EDT MON MAY 3 2010/ NEAR TERM... THIS AFTERNOON/EARLY EVENING MID LEVEL IMPULSE NOW ENTERING WESTERN IL WILL CONTINUE TO SUPPORT DESTABILIZATION AS MID LEVEL TEMPS SLOWLY COOL AND LL REFLECTED SOUTHERLY FLOW SUPPORTS WEAK LL THETA-E RIDGING PER MOISTURE TRANSPORT. OUTFLOW MODIFIED SFC BOUNDARY IN PLACE OVER CENTRAL IL WITH DECENT LL CONVERGENCE NOTED...IS SUPPORTING AN AGGRAVATED CU FIELD WITH TCU NOTED NEAR KAAA. DEBRIS ASSOCIATED WITH THE DYNAMICALLY FORCED CONVECTION FROM THIS MORNING IS BASICALLY THE LEADING EDGE MARKER FOR INCREASED LARGE SCALE ASCENT AND ASSOCIATED MID LEVEL COOLING AND IS EXPECTED TO SUPPORT CONVECTIVE GROWTH THIS AFTERNOON AS THE BL FURTHER DESTABILIZES...WITH SB CAPES AOA 1000 J/KG. ILX 12Z RAOB CERTAINLY SUPPORTS A STRONG GUSTY WIND THREAT GIVEN VERY STEEP LL AND MID LEVEL LAPSE RATES...WITH 7 C/KG H85-H5. SUFFICIENT DEEP CLOUD BEARING SHEAR OF 40 TO 50 KNOTS WILL SUPPORT STORM SCALE ORGANIZATION WITH BOWING SEGMENTS POSSIBLE WHERE THE STRONGEST LOCAL FORCING IS REALIZED...ESPECIALLY STORMS THAT ORGANIZE PERPENDICULAR TO THE LL SHEAR VECTOR. IN ADDITION...LOCALIZED HAIL WILL BE POSSIBLE GIVEN SUFFICIENT CAPE IN THE HAIL GROWTH ZONE. CURRENT FORECAST TIMING BRINGS ACTIVITY INTO THE WESTERN FA BY 21-22Z. SHORT TERM... TONIGHT THROUGH TUESDAY WEAK MID LEVEL IMPULSE AHEAD OF AN ADVECTING CENTRAL/NORTHERN PLAINS SHORTWAVE TROUGH...WILL CONTINUE TO PUSH EAST THROUGH TONIGHT...SUPPORTING A SFC TROUGH INTO THE REGION OVERNIGHT. SHRA/TS ARE EXPECTED TO BE ONGOING BY THE START OF THE PERIOD. MID-LEVEL TROUGHING IS EXPECTED TO BE REPLACED BY SHORTWAVE RIDGING BY MID AFTERNOON TUES AS FLOW QUICKLY RESPONDS TO HEIGHT FALLS OVER THE NORTHERN PLAINS PER A POTENT TROUGH EXITING THE PAC NW. BACKING LL FLOW WILL QUICKLY SUPPORT WAA INTO THE REGION WITH ANOTHER MILD DAY IN STORE ONCE AGAIN...ESPECIALLY WITH A PUSH OF MUCH DRIER LL AIR WORKING INTO THE REGION. THIS DRIER AIR WILL ALLOW A QUICK DIURNAL REPONSE TO INSOLATION ESPECIALLY GIVEN AN OVERALL LACK OF SKY COVER ANTICIPATED. TONIGHT...SHRA/TS ACTIVITY OF A SCT NATURE IS EXPECTED TO CONTINUE TO PUSH EAST WITH A SFC TROUGH OFFERING MUCH DRIER AIR INTO THE REGION NW-SE. GIVEN PARAMETERS MENTION IN THE NEAR TERM SECTION ABOVE...THE POTENTIAL FOR GUSTY WINDS AND HAIL WILL BE ONGOING...INTO THE EVENING WITH A TREND TO JUST GUSTY/STRONG WINDS AS INSTABILITY WANES. HAVE CONTINUED A MENTION OF GUSTY WINDS AND SMALL HAIL FOR EASTERN AREAS IN THE GRIDS. THINGS ARE EXPECTED CLEAR OUT RATHER FAST POST FRONTAL...WITH MOSTLY CLEAR SKIES EXPECTED BY DAWN. TUES...SHORTWAVE RIDGING AND ASSOCIATED WAA PER BACKING LL FLOW WILL SUPPORT MOSTLY SUNNY SKIES. PRESSURE FALLS OVER THE UPPER MIDWEST WILL SUPPORT A RESPONSE TO THE LOCAL FIELD HERE...WITH BREEZY CONDITIONS EXPECTED BY AFTERNOON...ESPECIALLY GIVEN DEEP AFTERNOON MIXING. MIXING HEIGHTS AOA H85 WILL SUPPORT MAX T/S INTO THE LOW TO MID 70S AT MOST PLACES...WARMEST IN THE SW ZONES. TUES NIGHT...NORTHERN PLAINS VORTEX WILL CONTINUE TO PUSH EAST WITH AN INTACT SFC REFLECTION PUSHING EAST TOWARD THE REGION. BEST SUPPORT FOR LARGE SCALE ASCENT AND LIFT IS EXPECTED TO BE PLACED WELL NORTH OF THE REGION WITH LIMITED MOISTURE RIGHT ALONG AND JUST AHEAD OF THE ADVANCING FRONTAL BOUNDARY. GIVEN INSTABILITY LULL AND LACK OF APPRECIABLE FORCING....EXPECTATIONS FOR LINGERING CONVECTION MAKING IT INTO THE FA IS VERY LOW ATTM AND HAVE CONTINUED WITH A DRY FORECAST LATE TUES NIGHT. RETAINED CLOUD COVER INCREASE AFTER MIDNIGHT NW. OTHERWISE...LOOK FOR WARMER TEMPS...ESPECIALLY NW GIVEN INCREASED LL FLOW...WITH LOWS GENERALLY IN THE 50S. LONG TERM /WEDNESDAY THROUGH MONDAY/... ..UNSETTLED WEATHER FOLLOWED BY A TRANSITION TO COOLER TEMPERATURES... BY THE START OF THIS PERIOD WEDNESDAY...THE FLOW ACROSS THE CONUS WILL BE RELATIVELY ZONAL...BUT THIS WILL BE SHORT-LIVED AS DEVELOPING BLOCKING DOWNSTREAM OVER GREENLAND...AS WELL AS UPSTREAM FLOW AMPLIFICATION OVER THE CENTRAL PACIFIC WILL CAUSE THE FLOW THROUGHOUT THE CONUS TO BUCKLE...WITH A TROUGH-RIDGE-TROUGH LOOK TO THE PATTERN ACROSS THE CONUS BY THE END OF THE PERIOD EARLY NEXT WEEK. WHILE THE TRANSITION BETWEEN PATTERNS WILL FEATURE UNSETTLED WEATHER...THE RESULTING WEEKEND PATTERN SUGGEST A DRY PERIOD FROM SATURDAY-MONDAY WITH TEMPERATURES BELOW SEASONAL NORMS. OVER THE PAST 24 HOURS...BOTH DETERMINISTIC AND ENSEMBLE GUIDANCE HAS COME INTO BETTER AGREEMENT WITH THE GFS/GEFS NOW JUMPING ON THE BANDWAGON WITH A SIGNIFICANT CYCLONE DEVELOPING LATE THIS WEEK...REACHING OUR AREA THURSDAY NIGHT/FRIDAY. MANY DETAILS...HOWEVER...REMAIN UNCERTAIN THIS AFTERNOON. FOR WEDNESDAY...GUIDANCE HAS SHIFTED FASTER WITH THE TIMING OF THE COLD FRONT /WITH POSSIBLE ARRIVAL DURING THE MORNING OVER NORTHWET AREAS/ AND HAVE NO REASON TO DOUBT A FASTER TIMING GIVEN STRONG ZONAL FLOW ACROSS THE CONUS. THIS WILL PLAY A BIG ROLE IN TEMPS WITH A LARGE GRADIENT LIKELY ACROSS THE CWA ESPECIALLY IF FLOW TURNS TO AN ONSHORE DIRECTION DURING THE MORNING. TRENDED TEMPS NEAR BEH DOWNWARD TOWARDS 70 AND THIS COULD END UP BEING WELL TOO WARM IF THIS FASTER TREND CONTINUES. WITH T85 NEAR 13C OVER THE SOUTH...HIGHS SHOULD REACH NEAR 80 GIVEN GOOD SOUTHWEST FLOW/INSOLATION AND THEREFORE DEEP MIXING. WAS TEMPTED TO BACK PRECIP TIMING UP A LITTLE GIVEN THE TREND...BUT WITH LIMITED MOISTURE...STILL BELIEVE AFTERNOON/EVENING GIVES THE BEST CHANCES TO REALIZE ENOUGH INSTABILITY. HAVE REMOVED POPS OVER NORTHWESTERN AREAS AFTER 00Z GIVEN THE QUICKER TIMING BUT OTHERWISE WILL KEEP POPS IN LOW CHC CATEGORY. COLD FRONT SHOULD SINK SOUTH OF THE REGION WEDNESDAY NIGHT AND HAVE LOWERED LOWS SOMEWHAT TO ACCOUNT FOR THIS...WITH LOWS NOW DOWN ABOUT ONE CATEGORY TO AROUND 50F. THE NEXT IMPORTANT FEATURE OF NOTE WILL BE A POTENT SHORTWAVE THAT WILL CROSS THE ROCKIES THURSDAY...AND THEN DEEPEN/SHARPEN SOME AS IT MOVES INTO THE GREAT LAKES REGION. INITIALLY...HEIGHT FALLS DOWNSTREAM OF THIS FEATURE WILL HELP INDUCE BACKED LLEVEL FLOW OVER THE FRONT IN OUR VICINITY WITH THE IMPLIED LIFT LIKELY BRINGING A RENEWED CHANCE OF SHRAS/TSRAS. WHILE MOST RECENT GUIDANCE SUGGESTS THAT THIS MAY HOLD OFF UNTIL THURSDAY NIGHT...HAVE OPTED TO LEAVE CHC SHRA/TSRA MENTION THURSDAY AFTERNOON GIVEN A CONTINUED FAST ZONAL FLOW ALOFT SUGGESTING THE POSSIBILITY THAT THE WAVE MAY MOVE EAST A LITTLE MORE QUICKLY THAN THESE RECENT RUNS. A LEE-SIDE LOW WILL FORM LATE THURSDAY AND THEN TRAVEL NORTHEAST TO A POSITION IN OUR GENERAL VICINITY BY FRIDAY AFTERNOON. THE ECMWF CONTINUES TO BE THE NORTHERNMOST SOLUTION WITH A LOW NEAR BEH BY 00Z SAT WITH THE GFS TAKING THE LOW FROM NEAR IND AROUND 18Z FRI TO NEAR PIT BY 00Z SAT. QUITE A FEW GEFS MEMBERS FAVOR THE NORTHERN SOLUTION...AS DOES THE GGEM. I WOULD TEND TO LEAN TOWARDS THE MORE ROBUST/NORTHERN SOLUTION GIVEN THAT THE UPPER FORCING WILL HAVE A PRETTY STRONG LLEVEL BAROCLINIC ZONE TO WORK WITH...BUT CONFIDENCE IS NOT GREAT. WILL KEEP TEMPS A LITTLE ABOVE CLIMO IN THE SOUTH...BUT CLOSE TO IT IN THE NORTH. CERTAINLY A SVR THREAT WITH A ECMWF-LIKE SOLUTION...SO HAVE NO PROBLEM WITH TSRA MENTION AND INCLUSION IN THE HWO...BUT A MORE GFS-LIKE SOLUTION MAY FAVOR MORE OF A HEAVY RAIN THREAT WITH MUCH COOLER TEMPERATURES THAN CURRENT GRIDS INDICATE. LOW WILL MOVE EAST OF THE AREA FRIDAY NIGHT WITH DRIER/MUCH COOLER AIR MOVING IN AS WE SEE A POLAR AIRMASS MOVE INTO THE REGION. BY SATURDAY...T85S DROP BELOW 0C TO AROUND -3C SUGGESTING THAT HIGHS MAY STRUGGLE TO REACH MUCH HIGHER THAN THE LOWER 50S. LOWERED GOING TEMPS WITH THIS PACKAGE...BUT NOT QUITE TO THIS EXTENT TO AVOID LATER FLIP-FLOPPING. EXPECT SELF-DESTRUCTIVE SUNSHINE SATURDAY TO FEATURE A MIX OF SUN AND CLOUDS WITH MORE CLOUDS IN THE AFTERNOON. AMPLE SUNSHINE...MODERATING TEMPS...AND DRY CONDITIONS ARE EXPECTED SUNDAY-MONDAY UNDER NORTHWEST FLOW ALOFT. DEFINITELY NOT READY TO BUY THE 12Z GFS WHICH ALREADY BRINGS WARM ADVECTIVE PRECIP IN HERE MONDAY. THIS EVOLUTION SEEMS FAR TOO FAST GIVEN THE DOWNSTREAM BLOCKING AND IT/S IMPLIED SLOWER MOTION FOR THE DEPARTING CLOSED LOW OVER NEW ENGLAND. EXPECT HIGHS TO REBOUND TO THE UPPER 50S TO AROUND 60 ON SUNDAY AND THEN BACK INTO THE 60S...BUT STILL BELOW SEASONAL NORMS ON MONDAY. GIVEN THE DRY SOURCE REGION OF THE AIRMASS...AS LONG AS ENOUGH CLEARING OCCURS BOTH SATURDAY AND SUNDAY NIGHTS...FROST LOOKS LIKE A DEFINITE POSSIBILITY. WILL NOT ADD TO GRIDS GIVEN THE TIME RANGE...BUT MAKE MENTION IN THE AFTERNOON HWO. AVIATION.../18Z TAFS/ MID LEVEL IMPULSE WILL CONTINUE TO SHIFT NE ACROSS THE FA TODAY/TONIGHT...SUPPORTING SCT SHRA/TS THIS EVENING. ACTIVITY IS EXPECTED TO IMPACT THE REGION WITH CIG/VIS RESTRICTIONS IN THE HEAVIEST ACTIVITY. IN ADDITION...ISOLATED GR AND GUSTS IN EXCESS OF 50 KNOTS WILL BE POSSIBLE IN THE HEAVIEST CELLS. ACTIVITY WILL WANE OVERNIGHT...WITH CLEARING EXPECTED OVER THE ENTIRE FA AFTER 09Z TO VFR CONDITIONS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...ARNOTT AVIATION...ARNOTT UPDATE...ARNOTT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 PM EDT MON MAY 3 2010 INZ003>009-MIZ077>081-OHZ001-002-004-005-015-016-024-025-042100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 458 PM EDT MON MAY 3 2010 /358 PM CDT MON MAY 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDAY. ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH DAMAGING WINDS THE GREATEST THREAT. A FROST IS POSSIBLE ACROSS THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ012>018-020-022>027-032>034-042100- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 458 PM EDT MON MAY 3 2010 /358 PM CDT MON MAY 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM EDT THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH EARLY EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDAY. ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH DAMAGING WINDS THE GREATEST THREAT. A FROST IS POSSIBLE ACROSS THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-042100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 PM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS COULD CONTAIN STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED AGAIN TUESDAY AFTERNOON AND EVENING. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE WIND GUSTS TO 50 KNOTS. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDAY. ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH WIND GUSTS OVER 50 KNOTS THE GREATEST THREAT. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE FRIDAY NIGHT AND SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT MON MAY 3 2010
INZ020-032100-
WHITE IN-
436 PM EDT MON MAY 3 2010
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROOKSTON...OR 13 MILES SOUTHWEST OF
MONTICELLO...MOVING EAST AT 30 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BROOKSTON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN INDIANA.
LAT...LON 4069 8701 4072 8677 4068 8676 4067 8677
4058 8677 4057 8678 4057 8700
TIME...MOT...LOC 2036Z 269DEG 26KT 4060 8688
JCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EDT MON MAY 3 2010
INZ005-006-032115-
ELKHART IN-LAGRANGE IN-
444 PM EDT MON MAY 3 2010
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF LAGRANGE...OR 8 MILES EAST OF
GOSHEN...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LAGRANGE...
EMMA AND SHIPSHEWANA...
HOWE...ONTARIO AND PLATO...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4166 8526 4153 8561 4153 8566 4151 8567
4157 8575 4176 8548
TIME...MOT...LOC 2044Z 233DEG 32KT 4159 8565
JCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 448 PM EDT MON MAY 3 2010 INZ008-017-018-032115- ALLEN IN-NOBLE IN-WHITLEY IN- 448 PM EDT MON MAY 3 2010 AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALBION TO TRI-LAKES...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... KENDALLVILLE... ALBION... CHURUBUSCO... AVILLA... BLUE LAKE... GREEN CENTER... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4125 8520 4120 8548 4140 8558 4149 8520 TIME...MOT...LOC 2048Z 256DEG 24KT 4138 8546 4124 8544 JC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 PM EDT MON MAY 3 2010
INZ023-024-032130-
MIAMI IN-WABASH IN-
505 PM EDT MON MAY 3 2010
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF NORTH MANCHESTER...OR 11
MILES NORTHWEST OF WABASH...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH AND OCCASIONAL CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NORTH MANCHESTER...
IJAMSVILLE...
LAKETON AND URBANA...
LIBERTY MILLS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN INDIANA.
LAT...LON 4088 8602 4097 8608 4105 8581 4105 8569
4101 8569 4101 8564 4090 8564
TIME...MOT...LOC 2105Z 259DEG 26KT 4092 8594
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 5 SSW GILEAD 40.90N 86.06W
05/03/2010 E0.25 INCH MIAMI IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1000422
FISHERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 1 W LOGANSPORT 40.75N 86.38W
05/03/2010 E0.70 INCH CASS IN TRAINED SPOTTER
DIME SIZE HAIL. STRONG WINDS AND SLIGHT ROTATION.
&&
EVENT NUMBER IWX1000423
FISHERThe Northern Indiana radar (KIWX), 86 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225231.